KETUM Gel (Ketoprofen) is a nonsteroidal anti-inflammatory drug (NSAID). It works by reducing hormones that cause inflammation and pain in the body. It helps to relieve pain and reduce swelling affecting joints and muscles when rubbed into the skin over the affected area.
KETUM gel is for treatment of rheumatism, sprains, strains and mild osteoarthritis of joints (knee, wrists, ankles etc).
KETUM Gel is used in adults and children who are at least 6 months old.
KETUM Gel 60 gm contains:
Ketoprofen …………………. 2.5%. (i.e each 1 gm of gel contain 2.5 mg Ketoprofen).
KETUM Gel are indicated for relieve pain and inflammation from various conditions such as:
- Rheumatoid arthritis.
- Ankylosing spondylitis.
- Acute gout.
- Joint disorders e.g: inflammatory disease in joints crystal deposition in the joints.
- Juvenile arthritis.
- Back pain.
- Joints pain.
- Neck pain.
- Muscle pain.
Dosage and Administration
- Always use this medicine exactly as your doctor or pharmacist has told you. Check with your doctor or pharmacist if you are not sure.
- Gel is for external use on the skin only.
- Pierce the tube by reversing the cap and screwing down to break the seal on the tube.
- Apply suitable amount of the Gel on the affected area.
- Rub the Gel into the skin until the Gel disappears.
- Do this three or four times a day.
- If there is no improvement in your symptoms, tell your doctor.
- If the gel is not rubbed in completely, mild but temporary staining of the skin and staining of clothing may occur.
- Do not use KETUM Gel for more than four weeks without telling your pharmacist or doctor.
- Do not rub your medication into damaged skin, for example wounds, scratches, infections or dermatitis.
- Do not apply near eyes, nose, mouth, genital or anal (bottom) areas.
- If the Gel does come into contact with these areas, rinse away with water.
- Do not cover the area where KETUM Gel has been rubbed in with dressings or bandages.
- If you forget to use KETUM Gel, use it as soon as you remember unless it is time for your next application. Do not use double the amount to make up for a missed application.
- If you stop using KETUM Gel: Your pain may return if you stop using KETUM Gel.
- If you have any further questions on how to take this medicine, ask your doctor or pharmacist.
Do not use KETUM Gel If you are allergic to Ketoprofen or any of the other ingredients of this medicine , any other form of Ketoprofen , aspirin or any other medicines used to treat painful joints and muscles. This may have been itching, reddening of the skin or difficulty in breathing.
Warnings and Precautions
- Talk to your doctor or pharmacist before taking KETUM Gel. Medicines are not always suitable for everyone.
- Your doctor needs to know before you use KETUM Gel if you suffer from or have suffered in the past from any of the following conditions: liver disease.- kidney disease.
- Potentially life-threatening skin rashes (Stevens-Johnson syndrome, toxic epidermal necrolysis) have been reported with the use of Ketoprofen, appearing initially as reddish target-like spots or circular patches often with central blisters on the trunk.
- Additional signs to look for include ulcers in the mouth, throat, nose, genitals and conjunctivitis (red and swollen eyes).
- These potentially life-threatening skin rashes are often accompanied by flu-like symptoms. The rash may progress to widespread blistering or peeling of the skin.
- The highest risk for occurrence of serious skin reactions is within the first weeks of treatment.
- If you have developed Stevens-Johnson syndrome or toxic epidermal necrolysis with the use of Ketoprofen, you must not be re-started on Ketoprofen at any time.
- If you develop a rash or these skin symptoms, seek immediate advice from a doctor and tell them that you are taking this medicine.
- NSAIDs, including KETUM Gel, may cause kidney damage or kidney failure.
- KETUM Gel is not known to interact with any other medicines. Tell your doctor or pharmacist if you are
taking, have recently taken or might take any other medicines.
Pregnancy, breast-feeding and fertility
- If you are trying to become pregnant or being investigated for infertility, withdrawal of KETUM Gel should be considered. KETUM Gel may increase the risk of miscarriage in early pregnancy.
- If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.
Effects on ability to drive and to use machines
- KETUM Gel is not expected to affect your ability to drive or use machines.
- Like all medicines, this medicine can cause side effects, although not everybody gets them.Tell your doctor immediately and stop using KETUM Gel if you experience any of the following symptoms after applying this medicine. Although they are very rare, these symptoms can be serious:
- sudden wheezing, difficulty in breathing, fever, swelling of eyelids, face or lips, rash or itching affecting the whole body
- potentially life-threatening skin rashes (Stevens-Johnson syndrome, toxic epidermal necrolysis) have been reported very rarely.
Other side effects that KETUM Gel may cause are:
- Redness, rash and/or itching of the skin where KETUM Gel was rubbed in (for example eczema, contact dermatitis)
- Reaction of the skin to sunlight.
Uncommon side effects are:
- Nausea (feeling sick).
- Stomach discomfort.
These effects should disappear if you stop using KETUM Gel. If the discomfort continues tell your doctor or pharmacist.
If you use too much or accidentally swallow KETUM Gel:
- If you accidentally use too much KETUM Gel this is unlikely to cause any side effects.
- If a large amount of your medication is swallowed accidentally, tell your doctor immediately, or contact your nearest hospital casualty department.
- Ketoprofen has analgesic, antipyretic actions and anti-inflammatory properties.
- Ketoprofen is a non-steroidal anti-inflammatory drug (NSAID) that inhibits cyclooxygenase enzymes (COX-1 and COX-2) and subsequent synthesis of prostaglandins and related compounds at peripheral sites within injured tissue.
- Peak plasma Ketoprofen concentration usually occurs between 1 to 2 hours after oral ingestion. Ketoprofen is distributed uniformly throughout most body fluids and 99% bound to plasma proteins. The plasma half-life of Ketoprofen after therapeutic doses is in the range of 1-2 hours.
How to store KETUM Gel
- Keep this medicine out of the sight and reach of children.
- Do not use this medicine after the expiry date which is stamped on the tube and carton. The expiry date
refers to the last day of that month.
- Do not store above 30º C.
- Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to
throw away medicines you no longer use. These measures will help protect the environment.
Tags and Categories:#KETOPROFEN, #ANALGESICS PRODUCTS, #PHARMAGHREB, TUNISIA, #GEL , #K_letter, حرف_ك.